Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 57, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 24, 2007, 3:50 AM EDT for Collier County, Florida. It took effect at May 24, 2007, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 3:50 AM EDT (07:50 UTC)
- In effect from
- May 24, 2007, 1:00 PM EDT
- Expired
- May 24, 2007, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 240750 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 350 AM EDT THU MAY 24 2007 ...RED FLAG WARNING IN EFFECT GLADES, HENDRY, AND COLLIER COUNTIES FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR RELATIVE HUMIDITIES BELOW 35 PERCENT AND 20 FOOT WINDS 15 MPH OR GREATER... FLZ063-066-069-070-242200- /O.NEW.KMFL.FW.W.0057.070524T1700Z-070524T2200Z/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER- 350 AM EDT THU MAY 24 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BELOW CRITICAL LEVELS ACROSS THE EXTREME WESTERN PORTIONS OF GLADES COUNTY...AND ALL OF HENDRY AND COLLIER COUNTIES THIS AFTERNOON. SUSTAINED 20 FOOT WINDS OF 15 MPH OR GREATER WILL AFFECT THIS REGION THIS AFTERNOON RESULTING IN AN INCREASED RISK OF FIRE DANGER. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THE AFOREMENTIONED COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 241913 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 313 PM EDT THU MAY 24 2007 ...RED FLAG WARNING IN EFFECT GLADES... HENDRY... AND COLLIER COUNTIES UNTIL 6 PM EDT THIS AFTERNOON FOR RELATIVE HUMIDITIES BELOW 35 PERCENT AND 20 FOOT WINDS 15 MPH OR GREATER... ...FIRE WEATHER WATCH FOR GLADES... HENDRY... AND COLLIER COUNTIES FOR FRIDAY AFTERNOON FOR RELATIVE HUMIDITIES BELOW 35 PERCENT AND 20 FOOT WINDS 15 MPH OR GREATER... FLZ063-066-069-070-250300- /O.NEW.KMFL.FW.A.0032.070525T1800Z-070525T2200Z/ /O.CON.KMFL.FW.W.0057.000000T0000Z-070524T2200Z/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER- 313 PM EDT THU MAY 24 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN BELOW CRITICAL LEVELS ACROSS THE EXTREME WESTERN PORTIONS OF GLADES COUNTY...AND ALL OF HENDRY AND COLLIER COUNTIES THIS AFTERNOON. SUSTAINED 20 FOOT WINDS OF 15 MPH OR GREATER WILL ALSO AFFECT THIS REGION THIS AFTERNOON RESULTING IN AN INCREASED RISK OF FIRE DANGER. THEREFORE...A RED FLAG WARNING WILL REMAIN IN EFFECT FOR THE AFOREMENTIONED COUNTIES. SIMILAR CONDITIONS WILL EXIST DURING FRIDAY AFTERNOON SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME AREA FOR THE SAME CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 24, 3:48 AM EDT, 2 minutes earlier.
Area forecast discussion, May 24, 3:48 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
348 AM EDT THU MAY 24 2007
.DISCUSSION...
STRONG HIGH PRESSURE WAS STILL LOCATED OVER THE WESTERN ATLANTIC
WATERS...AS THE FRONTAL TROUGH WAS STILL LOCATED OVER THE FLORIDA
STRAITS. THE HIGH AND THE TROUGH WILL REMAIN NEARLY STATIONARY
THROUGH FRIDAY KEEPING THE BREEZY TO WINDY CONDITIONS OVER THE
CWA. THERE COULD BE A FAST MOVING SHOWER RIDING ON THE GUSTY WINDS
FROM THE ATLANTIC WATERS INTO THE EAST COAST METRO AREAS BEFORE
DISSIPATING OVER THE INTERIOR AREAS OF THE CWA. SO HAVE KEPT A 20
PERCENT POPS IN FOR THE EAST COAST AREAS THROUGH FRIDAY...AND A
SLIGHT 10 PERCENT POPS FOR REST OF THE CWA THROUGH FROM TODAY
THROUGH FRIDAY.
THE HIGH WILL THEN START TO WEAKEN OVER THE WESTERN ATLANTIC
WATERS THIS WEEKEND ALLOWING FOR THE FRONTAL TROUGH TO LIFT BACK
UP INTO THE FLORIDA KEYS OR SOUTHERN PORTIONS OF SOUTH FLORIDA.
SO HAVE INCREASE THE POPS TO CHANCE CAT FOR THE SOUTHERN AREAS
FRIDAY NIGHT...AND THEN ALL OF SOUTH FLORIDA FOR THE WEEKEND. THE
WINDS WILL ALSO SLOWLY DECREASE FROM WINDY CONDITIONS EARLY THIS
WEEKEND TO BREEZY CONDITIONS BY LATE THIS WEEKEND.
.EXTENDED FORECAST...
THE FRONTAL TROUGH SHOULD THEN SLOWLY DISSIPATE EARLY NEXT
WEEK...AS THE HIGH OVER THE WESTERN ATLANTIC WATERS STRENGTHENS A
LITTLE BIT MIDDLE OF NEXT WEEK. THIS WILL KEEP THE EASTERLY WINDS
OVER THE CWA EARLY TO MIDDLE OF NEXT WEEK...BUT WILL ALSO BRING IN
SOME DRIER AIR FROM THE ATLANTIC WATERS TO THE CWA BY MIDDLE OF
NEXT WEEK. SO HAVE KEPT THE CHANCE POPS OVER ALL OF THE CWA EARLY
NEXT WEEK...BUT REDUCE THE POPS A TO SLIGHT CHANCE OVER THE EAST
COAST AREAS BY MIDDLE OF NEXT WEEK.
&&
.AVIATION...
WINDS WILL CONTINUE OUT OF THE ENE AT 15 TO 20 KT WITH GUSTS IN THE
20 TO 25 KT RANGE THROUGH THE FCST PERIOD FOR ALL EASTERN
TERMINALS...OTHERWISE, VFR CONDITIONS IS EXPECTED IN ALL TERMINALS
THROUGH TONIGHT.
&&
.MARINE...
THE WINDS EARLY THIS MORNING HAVE BEEN COMING FROM THE EASTERLY
DIRECTION AT 20 TO 25 KNOTS OVER MOST OF THE CWA WATERS...EXCEPT
FOR THE SOUTHERN PORTIONS OF THE ATLANTIC WATERS WHERE THEY BEEN
AT 25 TO 30 MPH WITH HIGHER GUSTS EARLY THIS MORNING. THE WINDS
OVER THE SOUTHERN PORTIONS OF THE ATLANTIC WATERS SHOULD DECREASE
TO 20 TO 25 KNOTS THIS AFTERNOON...AND REMAIN THERE THROUGH
FRIDAY. REST OF THE CWA WATERS SHOULD ALSO REMAIN AROUND 20 KNOTS
THOUGH FRIDAY. THE WIND SPEEDS SHOULD THEN SLOWLY DECREASE THIS
WEEKEND TO 15 TO 20 KNOTS BY LATE THIS WEEKEND WHILE REMAINING OUT
OF THE EAST.
THEREFORE...THE SEAS WILL BE BETWEEN 6 TO 8 FEET TODAY THROUGH
FRIDAY BEFORE SLOWLY FALLING TO 4 TO 6 FEET BY LATE THIS WEEKEND
IN THE ATLANTIC WATERS. THE GULF SIDE WILL SEE SEAS 2 TO 4 FEET
NEAR-SHORE AND UP TO 6 TO 8 FEET WELL OFFSHORE. THE GULF SEAS
SHOULD REMAIN THERE THROUGH FRIDAY BEFORE DECREASING TO 4 TO 6
FEET WELL OFFSHORE BY LATE THIS WEEKEND.
SO WILL CONTINUE THE SCA FOR ALL OF SOUTH FLORIDA WATERS THAT IS
UNDER ONE NOW UNTIL EARLY FRIDAY MORNING...AND PUT THE NEAR-SHORE
GULF WATERS UNDER THE SCA FOR TODAY INTO THIS EVENING.
THERE WILL ALSO BE A HIGH RISK OF RIP CURRENTS AGAIN ALONG THE
EAST COAST BEACHES OF SOUTH FLORIDA TODAY INTO TONIGHT...DUE TO
THE WINDY EASTERLY WINDS AND THE LOW TIDE THIS MORNING AND THIS
EVENING. SO WILL HEADLINE THIS IN THE EAST COAST ZONES.
THERE WILL ALSO BE THE POSSIBILITY OF MINOR BEACH EROSION DURING
HIGH TIDE ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA TODAY INTO
TONIGHT. SO WILL MENTION THIS IN THE MORNING HWO PACKAGE.
&&
.FIRE WEATHER...
THE DEW POINTS EARLY THIS MORNING HAVE BEEN IN THE UPPER 50S OVER
THE NORTHERN INTERIOR AREAS TO AROUND 60 OVER REST OF THE
CWA...EXCEPT LOWER TO MID 60S OVER THE EXTREME SOUTHERN PORTION OF
THE CWA. THESE DEW POINTS SHOULD REMAIN NEARLY STATIONARY THROUGH
TODAY...EXCEPT OVER THE FAR WESTERN INTERIOR AND WEST COAST AREAS
WHERE THEY COULD DROP TO THE MID 50S FOR A HOUR OR TWO LATE THIS
AFTERNOON. TEMPS WILL ALSO ONCE AGAIN GET UP INTO THE 80S OVER
THE EAST COAST AREAS...AND TO AROUND 90 OVER THE WESTERN INTERIOR
AND WEST COAST AREAS OF THE CWA THIS AFTERNOON.
THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL INTO THE 40S
OVER THE EASTERN AREAS OF THE CWA...AND INTO THE LOWER TO MID 30S
OVER THE WESTERN INTERIOR AND WEST COAST AREAS OF THE CWA FOR
COUPLE OF HOURS THIS AFTERNOON. THE 20 FOOT WINDS WILL ALSO BE 15
MPH OVER ALL OF SOUTH FLORIDA THIS AFTERNOON. SO WILL ISSUED A RED
FLAG WARNING FOR HENDRY AND COLLIER COUNTIES...AND FAR WESTERN
GLADES COUNTY FOR THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 83 75 83 75 / 20 20 20 20
FORT LAUDERDALE 83 76 83 76 / 20 20 20 30
MIAMI 84 75 84 75 / 20 20 20 30
NAPLES 91 70 91 70 / 10 10 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR FLZ063-
FLZ066-FLZ069-FLZ070.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR AMZ610-AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR GMZ676.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR GMZ656-
GMZ657.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...47/RHGHazardous weather outlook, May 23, 6:48 PM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 648 PM EDT WED MAY 23 2007 FLZ063-066>075-241100- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 648 PM EDT WED MAY 23 2007 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... ...MINOR BEACH EROSION POSSIBLE ALONG EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EAST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ALONG THE ATLANTIC COAST WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. STRONG RIP CURRENTS ARE LIKELY. AS A RESULT, SWIMMING IS NOT ADVISED AT THESE BEACHES. GIVEN THE PERSISTENCE OF THE STRONG WINDS MINOR BEACH EROSION IS ALSO LIKELY PARTICULARLY AROUND THE TIME OF HIGH TIDE WHICH IS EXPECTED TOWARD THE EARLY MORNING HOURS. WAVES: DUE TO THE PERSISTENT STRONG EASTERLY WINDS TODAY AND TONIGHT ACROSS THE SOUTHEAST FLORIDA COASTAL WATERS, SEAS WILL BUILD UP T0 9 FEET THROUGH TONIGHT ACROSS THE LOCAL OFFSHORE ATLANTIC WATERS AND SLIGHTLY LESS NEARSHORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG EAST TO NORTHEAST WIND FLOW WILL PERSIST ACROSS THE AREA THROUGH AT LEAST FRIDAY. THIS WILL CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH THE END OF THE WEEK. THE STRONG WINDS WILL KEEP SEAS ACROSS THE OFFSHORE ATLANTIC WATERS AT AROUND 8 FEET OR LESS THROUGH FRIDAY NIGHT BEFORE BEGINNING TO SUBSIDE BY SATURDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND THROUGH THE UPCOMING WEEKEND THROUGH MUCH OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:13 PM EDT | Fire Weather Watch | MFL | Collier | 16 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.